Dr's Apt

Well my gp called me and asked me to go in yesterday, he was very apologetic that he hasnt been able to help with my pain, but he had had a brainwave he didnt know why he hadn't thought of it before he has put me on a painkiller called gabapentin he said to do a fast titration starting a 900mg day one and upping by 300mg a day untill i get some relief from my pain up to a maximum of 3600mg a day, seems alot and hope i dont end up on that much he has given me two pause periods where i stay on 1800mg for 3 days the carry on then pause again at 2700mg for 1 week then carry on up to max doses if needed i really hope it works for me i did sleep a little better last night so that is good.

He said i might be on clexane for a little while then change onto a diffrent oral anticoagulant again, i talked to him about st thomas's he said if heamotologist doesnt refere me then he will. !!!!!! Yippee finaly might be getting somewhere xx

12 Replies

oldestnewest
  • I tried that, i hope it works for you, i had a phase of real depressive feelings whislt on it, so just be aware if you start to feel really down x

  • Oh great i'm already on antidepressants and seeing a counsellor.

    Hope i'm ok on it really need it to work as it is all that is left for me to try because im allergic to morphine and everything else interfears with the rest of my other other tablests which ccannot be changed

  • Think positive Beckyl1!!!! You never know it just might work!!!

    Good luck to you!!!!

  • Thank you hun x

  • This is all very positive and moving along nicely, that is what you need, your GP interested, on the case and your side. Well done you. Mary F

  • If it wasnt for all the support on this site i wouldnt have pushed to be heard loud enough for someone to take notice and actually listen and dare i say it.......help :)

  • I hope it works, but please ask the drs or a pharamist to check the dose. It seems really high, im a nurse and i would not be happy to give a patent in hosptial that amount of gapentin. My husband has been on it for shoulder pain and takes 900mg a day and my dad is on due to his ms and he takes 1500mg a day. As it is also used as a antidepression medication the dose you have been told to take, could results in you sleeping most of the time. Please check it out. From Fiona

  • Thank you fiona, i will certainly have a word as i have a phone consultaion booked next week for my gp.

    Take care :) x

  • Thank you for your comments it has been so difficult to get someone to listen im glad mt gp is now on board, im doing my best to try and stay positive and certainly feel more positive as it has been 11 years since my mum died from clots and we (my sister and myself) were told it seems to be genetic ( due to the number of clot related fatalities in our ancestors) but we dont know what it is, luckily my sister has been cometely fine.

    I am somewhat concerned myself by the quick upping of dose and my gp did say it will probebly make me sleepy but as i have very raerly slept through and exist on a couple of hours he thinks it is worth it especially if it helps the pain as i have a very high pain threashold once it gets to the point where i can cope with the pain i will stay at that dose as i already take quite a few medications :(

  • I was on 2700 mg of gabapentin a day, for migraines, absence seizures and pain, l took it for two years, did help a bit with the pain but l couldn't cope with the anxiety and weight gain it caused me as the extra weight made my joints even more painful, but everyone is different and l know it works for some people, not for me sadly.

    Really hope it works for you Becky xx

  • Thank you lesley im sorry it caused you so much difficulty, i hope the dr's have managed to find you a good alternative. Xx

  • Becky,

    as everyone has said this is a good thing haveing a GP intrested is like gold dust they do not come round very often and if you need to rant vent or chat we always online to help.

    paddy

You may also like...